Alert archive / Kansas / Severe Thunderstorm Warnings in 1995

Severe Thunderstorm Warning 131, NWS Dodge City, KS

June 22, 1995Finney County, Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at Jun 22, 1995, 8:30 PM CDT for Finney County, Kansas. It was in force for 60 min.

The area

The counties it named.

The facts

Issued
Jun 22, 1995, 8:30 PM CDT (01:30 UTC)
Expired
Jun 22, 1995, 9:30 PM CDT
In force
60 min
Issued by
NWS Dodge City, KS
Area
Whole counties

County Finney County, KS

The radar

The Dodge City radar (KDDC), 74 km from the middle of the area, began a volume at 01:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 1.5 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 1995-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1028 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 1995-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1028 J/kg
Mixed-layer CIN
-78 J/kg
Mixed-layer LCL
2192 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KDDC 230131 RRA
SVRDDC
KSC055-230230-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
830 PM CDT THU JUN 22 1995
 
THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  930 PM CDT
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN SOUTHWEST KANSAS
 
   ...WESTERN AND SOUTHERN FINNEY COUNTY
 
AT 830 PM CDT RADAR INDICATED A SEVERE THUNDERSTORM CENTERED 4 MILES
WEST OF HOLCOMB MOVING TOWARD THE EAST AT 10 MILES PER HOUR. THIS STORM
IS 10 MILES WEST OF GARDEN CITY AND WILL APPROACH THE GARDEN CITY AREA
AROUND 920 PM. THIS STORM IS CAPABLE OF PRODUCING WINDS 50 TO 60
MPH...VERY HEAVY RAINFALL...AND HAIL UP TO 1 INCH IN DIAMETER.
 
 
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55
MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF YOUR HOME OR BUSINESS.  HEAVY RAINS FLOOD ROADS QUICKLY... SO
DON'T DRIVE ONTO WATER-COVERED ROADS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 3:16 PM CDT, 5 hours 14 minutes earlier.

Area forecast discussion, Jun 22, 3:16 PM CDT, 5 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
315 PM CDT THU JUN 22 1995

PBLM TNGT WL BE CNVCTN. ATTM ADAP PARAMETERS SHOW FOCUS AREA OVR E CO
N OF SFC LOW BUT LOW SHD SINK SE TNGT AS FNT PUSHES IN FM NW THUS XPCT
EVNG DVLPMT TO MOVE ACRS RGN WITH LIKELY POPS IN ALL BUT FAR ERN ZNS.
MSWIS SHWG DRY SLOT ROTATING ACRS E CO ATTM WHICH SHD ENHANCE CU FIELD
ALREADY IN E CNTRL AND NE CO TO START THE SHOW. PER GDA PRFLR VERTICAL
PROFILEp RMNS FAVORABLE FOR HVY RAINERS THO DRY SLOT MAY HELP PRODUCE
SOME MULTICELL DVLPMT SO SOME HAIL AND WIND A POSSIBILITY. FOR TEMPS...
FWC VALUES REASONABLE WITH ONLY MINOR TWEEKS.

JOHNSON

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 7:10 PM CDTSevere Thunderstorm WarningDDCGrant65 min
Jun 22, 7:10 PM CDTSevere Thunderstorm WarningDDCStanton37 min
Jun 22, 7:55 PM CDTSevere Thunderstorm WarningDDCKearny65 min
Jun 22, 8:02 PM CDTFlash Flood WarningDDCKearny3 hr
Jun 22, 9:23 PM CDTSevere Thunderstorm WarningDDCGrant, Stanton67 min
Jun 22, 10:28 PM CDTSevere Thunderstorm WarningDDCGrant, Stanton43 min
Jun 22, 11:55 PM CDTSevere Thunderstorm WarningDDCSeward50 min
Jun 23, 2:22 AM CDTSevere Thunderstorm WarningDDCHaskell, Meade38 min
Jun 23, 3:02 AM CDTSevere Thunderstorm WarningDDCMeade43 min
Jun 23, 3:47 AM CDTSevere Thunderstorm WarningDDCMeade43 min
Jun 23, 4:08 AM CDTSevere Thunderstorm WarningDDCMeade37 min
Jun 23, 4:30 AM CDTFlash Flood WarningDDCMeade60 min
Jun 23, 4:30 AM CDTSevere Thunderstorm WarningDDCMeade60 min
Jun 23, 5:28 AM CDTFlash Flood WarningDDCMeade62 min
Jun 23, 5:28 AM CDTSevere Thunderstorm WarningDDCMeade62 min
Jun 23, 6:36 AM CDTFlash Flood WarningDDCMeade54 min
Jun 23, 6:36 AM CDTSevere Thunderstorm WarningDDCMeade54 min
Jun 23, 7:15 AM CDTSevere Thunderstorm WarningDDCMeade15 min
Jun 23, 7:38 AM CDTSevere Thunderstorm WarningDDCClark52 min

Nearby

Severe Thunderstorm Warnings in Kansas, 1995Every severe thunderstorm warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.